Log in or register to post comments Last Post Sharon K. Caregiver Diarrhea Tue, 10/16/2018 - 1:45PM Can anyone tell me if a day of diarrhea constitutes a phone call to LVAD? How much fluid does he need to replenish to keep from dehydrating? Thanking you in advance. Sharon Log in or register to post comments 149 reads #1 Matthew A. One day of diarrhea I would… Wed, 10/17/2018 - 11:36AM One day of diarrhea I would say no but anything past 3 or 4 days I would probably see/call my primary. Concerning fluid intake being an lvad patient we are required to be drinking a recommended amount per day, so you need to make sure you're drinking your standard recommended amount but you also need to be drinking extra water because diarrhea makesmake lose a lot of water but as a heart patient you have to watch your sodium levels so when having diarrhea and an lvad and being an heart patient you have many things that you have to keep an eye on, your water intake how much sodium you have and how much water is coming out of you. So in my opinion one day is okay but if you're having it continually you need to see your primary at least. But you have to make sure you're getting your minimum recommended amount of water for your lvad and drink extra water because you're losing it in your waste but you also can't drink too much water because of your you're sodium/water restriction. I hope this makes sense. Just my opinion and not medical advise. P.S. No question is stupid and not asking is stupid. #2 Cynthia L. Diarrhea Mon, 10/22/2018 - 12:58PM I agree with Matthew on everything but also make sure there is no blood in your diarrhea. This would definitely mean a call to your doctor. #3 Jon M. Hi Sharon, There are so… Mon, 10/22/2018 - 1:37PM Hi Sharon, There are so many variables here that one person’s situation might be completely different from another’s. A couple of important considerations are how long has your person had the LVAD? Has he had any problems staying hydrated in the past? In our situation, our Team told us to call them with anything that was out of the ordinary. And for me, this would be one of those things. I’d rather be safe than sorry. So many things can go wrong with an LVAD. I don’t think it’s being paranoid to make that call. Perhaps you would be more comfortable calling your PCP first. But, I would at least let someone in his professional care circle know of this out-of-the-ordinary symptom. Especially because it’s flu season. Best of luck . . . Jon #4 Mariza M. diarrhea Mon, 10/22/2018 - 3:21PM I think that absolutely depends on the aspect of diarrhea. If by any chance there are signals of blood in the feces or the aspect is a very bright black one, you should immediately contact your LVAD team. I can say by personal experience as in the first two years after the LAVAD implant, receiving iron pills on a daily basis, I´ve had several episodes of intestinal bleeding. Only after stopping the iron supplement, stopped the diarrhea episodes. #5 Sharon K. Diarrhea Mon, 10/22/2018 - 4:13PM Thank you all for your input. We decided to wait it out and it worked out fine. Kept him hydrated and it stopped with no side effects. Again, thank you. Each new experience keeps me on my toes!